Thyroid Disorders Community
Short of breath hypo
About This Community:

This patient support community is for discussions relating to thyroid issues, goiter, Graves disease, Hashimoto's Thyroiditis, Human Growth Hormone (HGH), hyperthyroid, hypothyroid, metabolism, parathyroid, pituitary gland, thyroiditis, and thyroid Stimulating Hormone (TSH).

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Short of breath hypo

Hi All, i've read on this site abouth people being short of breath when Hypo, just want to clarify this isn't short of breath like asthma it's more a feeling of not getting enough air in one breath almost like having to yawn is the only way to get enough air, this creates anxiety. A little history last year had lots of different symptoms and a TSH of 7.1 then after an increased dose of Levo had a short symptom free period, then they returned TSH 0.81 tried taking 100mcg Levo on e day and 75mcg the next  - symptom free for about 5 months and a TSH of 2.41 (May 09) then 2 weeks ago anxiety, tiredness, palplitations and short of breath TSH 3.9 GP didn't want to increase the dose as said 3.9 is normal, but i have increased to 100mcg every day as I belive thay I feel best with a TSH at 2 . I feel like i;m going crazy, i'm not a panicky person but feel that I am on the edge of panicking or crying at any minute.  I live in the UK so it seems to be very difficult to get a GP that understands.  Just want to feel like I am not alone.

Related Discussions
297 Comments Post a Comment
Blank
499534_tn?1328707778
You are not alone. If my levels drop at all, one of the first symptoms I get is shortness of breath. Dealing with it right now. My dr upped my T3 medicine and my breathing was improved by 95% immediately. Amazing.
Blank
Avatar_f_tn
Thanks , it's nice to know I'm not going completely mad
Blank
Avatar_f_tn
I get shortness of breath too when my TSH is a little high for me.
Also anxiety and I get very 'teary' when TSH is over 2.3.
Having a TSH of 3.9 is not 'normal' as most Doctors say.

Be careful on 100mcg daily......you may go hyper.
Personally I would be taking 88mcg on the days when you dont take 100mcg.
You can increase/decrease in 12.5mcg increments.
Blank
Avatar_f_tn
Thank you so much.  I think you are right the 100mcg a day is too much and has bought on the palpitations and the extra anxiety, going to try decreasing a little. Don't know what I would do without this site.
Blank
Avatar_f_tn
I found the 'extra' 12.5mcg each fortnight sent me a tad hyper so really 12.5mcg does make a difference even though you may not think it does.

I take 62.5mcg for 7 days then the next week I take 62.5mcg for 6 days and on the 7th day 50mcg.
I found that taking 62.5mcg all the time just 'toppled' me over the edge.
That extra 12.5mcg made all the difference to my levels.

Good luck :)
Blank
Avatar_f_tn
you are not crazy or imagining things.  i've had the same breathing issues off and on for YEARS, and was told it was "ANXIETY".  i was finally diagnosed last year with thyroid issues.  

your description is pretty accurate..."it's more a feeling of not getting enough air in one breath almost like having to yawn is the only way to get enough air, this creates anxiety."  i actually have to bend down and gasp for air.  i get so sore during these episodes.  my ribs and back hurt from the straining.  it's really awful.

good luck!  and don't let any doctor say that you have anxiety or that you have a mental issue.  also, a tsh of 3.9 is a little high.  you need an increase of meds, and it's obvious because you have symptoms.
Blank
Avatar_f_tn
Thank you all for your responses , Smilerdeb I'm so glad you have said this, because my GP said that an extra 25mcg would not make any difference!  i obviously just need to find the right balance, the 75mcg and 100mcg every other day made me feel much better but still with some symptoms so I obviously need a little bit more but not as much as the extra 25mcg. I will try juggling the dose now that I know that other people do this to.  My GP said that I should just stick to the same dose every day as taking different doses on different days will not make any difference !!! I really need to find a Doctor in the UK who actually knows what they are talking about
Blank
Avatar_m_tn
no its a while now but contact park hospital notts for dr maksoud he can help you,baz.x
Blank
215461_tn?1331866365
I am 32 and my worst symptom is the shortness of breath.  When it's bad, I yawn about 300,000 times a day.  It DOES cause panic.  In fact, when my thyroid is wacky, I basically develop panic disorder that gets SO much better/almost non existent when my thyroid is behaving.  I read a book that states the shortness of breath isn't typical like an asthma symptom.  It is likely if you had your Oxygen tested it would be fine.  It's the response in the brain that makes it feel as if you are not getting enough.  Whatever it is, it's horrible!!!!!!!!! I hate hashi's!  I've been through a horrible year of hyper and hyponess.  I have finally started to normalize with no meds.  I HOPE this keeps up.  Good Luck.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Thyroid Disorders Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
Top Thyroid Answerers
649848_tn?1357751184
Blank
Barb135
FL
Avatar_f_tn
Blank
goolarra
Sisters, OR
Avatar_m_tn
Blank
gimel
MI
168348_tn?1379360675
Blank
ChitChatNine
657231_tn?1390151580
Blank
rumpled
Northern, NJ
798555_tn?1292791151
Blank
LazyMoose
MN